Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Red marks on lower legs that are spreading, no itching, visible post shower. What could it be?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
I have red splotches on my lower legs that are spreading. They do not itch at all and they are more visible after a shower. I had my family doctor look at them and she had no clue what they were and they just keep spreading. I researched every skin problem and none of them look like mine.
Posted Sat, 1 Jun 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 17 minutes later

Thanks for your query

Looks like you are developing Schamberg's disease.
Dont be afraid because of the name.This is just a cosmetic problem in most of the cases. It is a skin disease which develops due to rupture of superficial blood vessels which leads to leakage of the blood ,,and the pigment then gives it's color to the skin.
The lesions in this case are totally asymptomatic. They are reddish to maroon in the beginning and later on they develop a brownish color.
Now this problem is usually seen in people over or around 50.
Prolonged standing or strenuous exercise can increase the lesions.
But the good thing is that these lesions never extend above the knees.
These are totally harmless and so are considered to be essentially a cosmetic problem.
Now as far as the treatment is concerned, application of topical steroid like clobetasol over the lesion can be done if there is any itching or irritation.
If these are totally asymptomatic, then application of a topical lightening agent containing kojic acid and vitamin c can be of help.
Avoid prolonged standing.
Take oral Vitamin C supplementation atleast twice aday.
I am sure this will be of help.

If you have any other query, please let me know.

Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor